Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2011, 2:33 PM EDT for Bradley County, McMinn County, Polk County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 2:33 PM EDT (18:33 UTC)
- Expired
- May 13, 2011, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, McMinn County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 142 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS54 KMRX 131833
SVRMRX
TNC011-107-139-131915-
/O.NEW.KMRX.SV.W.0140.110513T1833Z-110513T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
MCMINN COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 315 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHEAST OF CLEVELAND...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON AROUND 255 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE
PARKSVILLE...RELIANCE AND ARCHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3498 8497 3502 8497 3544 8454 3533 8442
3531 8448 3529 8449 3524 8437 3521 8433
3522 8431 3520 8429 3498 8453
TIME...MOT...LOC 1833Z 242DEG 21KT 3505 8477
$$
172 follow-up statements
353
WWUS54 KMRX 131850
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT FRI MAY 13 2011
TNC011-107-139-131915-
/O.CON.KMRX.SV.W.0140.000000T0000Z-110513T1915Z/
BRADLEY TN-MCMINN TN-POLK TN-
250 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR POLK...MCMINN AND BRADLEY COUNTIES...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARKSVILLE...OR 7 MILES SOUTH OF BENTON...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON AROUND 300 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE RELIANCE
AND ARCHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3498 8497 3502 8497 3544 8454 3533 8442
3531 8448 3529 8449 3524 8437 3521 8433
3522 8431 3520 8429 3498 8453
TIME...MOT...LOC 1850Z 242DEG 21KT 3510 8466
$$
MJB520
WWUS54 KMRX 131914
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 PM EDT FRI MAY 13 2011
TNC011-107-139-131924-
/O.EXP.KMRX.SV.W.0140.000000T0000Z-110513T1915Z/
BRADLEY TN-MCMINN TN-POLK TN-
314 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR POLK...MCMINN AND BRADLEY
COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.
LAT...LON 3498 8497 3502 8497 3544 8454 3533 8442
3531 8448 3529 8449 3524 8437 3521 8433
3522 8431 3520 8429 3498 8453
TIME...MOT...LOC 1914Z 242DEG 21KT 3517 8451
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:00 PM EDT, 33 minutes earlier.
Area forecast discussion, May 13, 2:00 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT FRI MAY 13 2011 .AVIATION...MOVING INTO AN UNSETTLE WEATHER PATTERN ACROSS THE SOUTHERN APPALACHIAN REGION AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORM ON AND OFF THROUGH THE TAF PERIOD. THE INITIAL LINE OF CONVECTION IS CURRENTLY MOVING THROUGH AND WILL TEMPO FOR THIS. TIMING OF ADDITIONAL CONVECTION DIFFICULT AND WILL KEEP VC WORDING FOR THIS AFTERNOON AND AGAIN ON SATURDAY. OVERALL...SHOULD SEE VFR CONDITIONS...THOUGH IF A SHOWER OR STORM DOES MOVE OVER A TAF SITE...EXPECT BRIEF MVFR CONDITIONS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, May 13, 1:20 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 120 PM EDT FRI MAY 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 120 PM EDT (1220 PM CDT) FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW-MOVING LOW PRESSURE SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. THE GREATEST COVERAGE SHOULD BE ON SATURDAY. GIVEN THE TIME OF THE YEAR...A FEW STRONG TO SEVERE STORMS COULD OCCUR WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME LOCALLY HEAVY RAINS COULD ALSO OCCUR WITH A FEW STORMS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. PERSONS LIVING NEAR FLOOD PRONE AND LOW LYING AREAS SHOULD REMAIN ALERT OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, May 13, 12:46 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1246 PM EDT FRI MAY 13 2011 TNZ085-099>101-131745- BRADLEY TN-HAMILTON TN-MCMINN TN-WEST POLK TN- 1246 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MCMINN...HAMILTON AND BRADLEY COUNTIES UNTIL 145 PM EDT... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...OR 9 MILES EAST OF CHATTANOOGA...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...BENTON... CHARLESTON...COLLEGEDALE...MCDONALD...FLINT SPRINGS...WATERVILLE... HOPEWELL...TASSO...CALHOUN...RELIANCE AND RICEVILLE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 13, 1:00 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 100 PM EDT FRI MAY 13 2011 TNZ012>014-035>037-067>069-071-083>086-VAZ001-131800- ANDERSON TN-CAMPBELL TN-CLAIBORNE TN-KNOX TN-LEE VA-LOUDON TN-MCMINN TN-MEIGS TN-MORGAN TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN-ROANE TN-SCOTT TN-UNION TN- 100 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN BLOUNT...EXTREME NORTHERN MONROE...EXTREME WESTERN LEE...MORGAN...NORTHERN MEIGS... EXTREME NORTHERN MCMINN...KNOX...CLAIBORNE...CAMPBELL...ANDERSON... LOUDON...UNION...SCOTT...ROANE AND RHEA COUNTIES UNTIL 200 PM EDT... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WILLIAMSBURG TO SPRING CITY...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ROCKWOOD... KINGSTON...LA FOLLETTE...OAK RIDGE...LOUDON...CLINTON...LENOIR CITY...JACKSBORO...OLIVER SPRINGS...FARRAGUT...HARROGATE-SHAWANEE... NORMA...EAGLE FURNACE...PEAKLAND...OAKDALE...ELK VALLEY...SMOKEY JUNCTION...HARRIMAN...ROYAL BLUE AND PETROS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 13, 1:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 PM EDT FRI MAY 13 2011 TNZ081>086-098>101-131800- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-SEQUATCHIE TN-WEST POLK TN- 102 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MARION... MCMINN...HAMILTON...BRADLEY...EXTREME SOUTHERN BLEDSOE...SEQUATCHIE AND RHEA COUNTIES UNTIL 200 PM EDT/100 PM CDT/... AT 1259 PM EDT/1159 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ROCKWOOD TO 5 MILES EAST OF BRIDGEPORT...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR... CHATTANOOGA...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE... BENTON...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...CHARLESTON...ETOWAH...OLD WASHINGTON...PEAKLAND...TEN MILE...RED BANK...SHADY GROVE...BIRCHWOOD AND MIDDLE VALLEY. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Local storm report, May 13, 1:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ARTHUR 36.55N 83.67W
05/13/2011 E1.00 INCH CLAIBORNE TN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL OVER 5 MINUTES IN ARTHUR.
REPORTED BY SPOTTER.
0108 PM HAIL 5 SSW TAZEWELL 36.39N 83.61W
05/13/2011 E1.00 INCH CLAIBORNE TN LAW ENFORCEMENT
QUARTER SIZED HAIL FELL NEAR AND ALONG LONE MOUNTAIN
ROAD. REPORTED BY DISPATCH.
&&
FERRELLSpecial weather statement, May 13, 2:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 220 PM EDT FRI MAY 13 2011 NCZ060-TNZ067-068-071-072-084>087-100>102-131915- BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-CHEROKEE NC-EAST POLK TN-LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN-SOUTHEAST MONROE TN-WEST POLK TN- 220 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...MONROE...MEIGS... MCMINN...BRADLEY...LOUDON...ROANE AND CHEROKEE COUNTIES UNTIL 315 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWEETWATER TO RINGGOLD...AND MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEVELAND... ATHENS...SWEETWATER...LOUDON...BENTON...MADISONVILLE...DUCKTOWN... CHARLESTON...ETOWAH...PAINT ROCK...FLINT SPRINGS...RICEVILLE...GAP SPRINGS...CONASAUGA...WATERVILLE...CALHOUN...BIG FROG MOUNTAIN... TASSO...PARKSVILLE AND NIOTA. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Special weather statement, May 13, 2:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT FRI MAY 13 2011 TNZ040>043-045-131915- COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-UNICOI TN- 226 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE AND UNICOI COUNTIES UNTIL 315 PM EDT... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HOT SPRINGS...OR 14 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEXTREME EASTERN COCKE...GREENE AND UNICOI COUNTIES. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:55 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Union | 65 min |
| May 13, 1:28 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 47 min |
| May 13, 2:09 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 66 min |
| May 13, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 54 min |
| May 13, 3:41 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Sullivan, Unicoi, Washington | 64 min |
| May 13, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Sevier | 47 min |
| May 13, 4:10 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 65 min |
| May 13, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.